MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number ACE45E
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device batch number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the white tissue pad had fallen off.The fallen piece was retrieved by forceps and was disposed of.Changed to another one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch #p93m6v.Investigation summary: the device was returned with the tissue pad damaged, melted, not all present and a portion was not returned.In addition, the tissue pad was attached to the clamp arm and not detached as reported by the customer.The device was connected to a test hand piece and a gen11 and the device did activate during functional testing.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Probable causes of tissue pad damage are applying pressure between the instrument blade and tissue pad without having tissue between them.Avoid activating the blade without tissue between the blade and tissue pad to prevent damage to the tissue pad.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.

Brand Name
HARMONIC ACE 45CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9414232
Report Number3005075853-2019-23987
Device Sequence Number19517787
Product Code LFL
UDI-Device Identifier10705036000976
UDI-Public10705036000976
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACE45E
Device Catalogue NumberACE45E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE